MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 coronary intravascular (ivl) lithotripsy catheter was used to treat a lesion in the left anterior descending arteries.The ivl balloon ruptured during the second cycle, resulting in loss of pressure.Blood was noted at the end of the catheter where it was connected to the pressure pump.A new ivl catheter was used and during catheter delivery, it was observed that the patient's blood vessels were ruptured by the abrasion of sharp calcified nodules.The procedure was completed after a stent was placed.The patient's current status is unknown.This report is for the second catheter used in the procedure.Please refer to mdr# (b)(4) for the first catheter.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
Based on new information received 17-sep-2024, it was confirmed that the patient's vessel was not ruptured and that there was no adverse effects.Therefore, this event is no longer reportable.
 
Additional Manufacturer Narrative

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19833637
Report Number3015053858-2024-00079
Device Sequence Number12643277
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)250531(10)03A230509A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot Number03A230509A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/12/2024
09/17/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/26/2024
09/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PTCA GUIDEWIRE - UNKNOWN MANUFACTURER.; RADIAL SHEATH - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale